Pennsylvania, 2013Damaging Winds in Pennsylvania, July 6, 2013
July 6, 2013 · NWS PBZ · 2 events in 1 county or zone
Deep moisture combined with an upper level disturbance produced scattered thunderstorms across the region, one of which were severe across western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep moisture combined with an upper level disturbance produced scattered thunderstorms across the region, one of which were severe across western Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 6, 7:01 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 6, 7:01 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
801 PM EDT SAT JUL 6 2013
.SYNOPSIS...
SOUTHERLY FLOW OUT AHEAD OF AN UPPER LOW WILL MAINTAIN HUMID
CONDITIONS AND INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH SUNDAY/...
BLOCKED/CUTOFF UPR LOW ANALYZED OVR THE JUNCTION OF THE OH AND MS
RIVERS THIS AFTN IS PROJECTED TO LIFT RAPIDLY NEWD DURING THE NXT
24 TO 36 HRS. ASCENT REGION AND MSTR PLUME ON THE ERN FLANK OF
THAT SYSTEM WL THUS BE SHUNTED OVR THE UPR OH AREA WITH A
RESULTING INCS IN PCPN PROBABILITIES...CUMULATING IN LIKELY TO
CATEGORICAL NMBRS ON SUNDAY AFTN.
ALTHOUGH THE RELATIVELY WARM MID LVLS AND FORECAST HIGHS IN THE
70S WL NOT YIELD FEARFUL INSTABILITY ON SUNDAY...THE POTENTIAL
FOR TRAINING OF FAST MOVING CONVECTIVE CELLS IS SUFFICIENT FOR A
LOCALLY HEAVY RAIN THREAT. FLASH FLOOD WATCH WAS THUS ISSUED
ROUGHLY FOR AREAS EAST OF A ZANESVILLE TO FRANKLIN LINE...WHERE
SOME LOCAL AREAS WERE BATTERED WITH FLOODING EARLY THIS WEEK.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
WITH MANY OF THE MODELS SLOWING THE EASTWARD PROGRESSION OF THE
UPPER LOW...HAVE LINGERED LIKELY POPS THROUGH THE FIRST HALF OF
SUNDAY NIGHT ALONG THE EASTERN HALF OF THE FORECAST
AREA...ESPECIALLY AS COLDER MID LVL AIR MAY FINALLY AID IN
DESTABILIZATION. HOWEVER...AN APPROACHING DRY SLOT...AS INDICATED
IN THE ECMWF/NAM SHOULD ESSENTIALLY END THE HEAVIER PRECIP THREAT
VIA DCSRD MSTR DEPTH/PWAT VALUES DURING THE EVENING.
THE UPPER LOW IS PROGGED TO DEPART EASTWARD BY MONDAY AFTERNOON...LEAVING
THE UPR OH UNDR NORTHWEST FLOW DURING PRIME HEATING...ALTHOUGH CLOUD
COVER COULD LIMIT DESTABILIZATION. AT ANY RATE...CHANCE POPS WERE
MAINTAINED UNTIL SHRTWV RIDGE BLDS ON MONDAY NIGHT.
POPS WERE REINITIATED FOR TUESDAY AS A WEAK SHRTWV TROF IS PROGGED
TO MOVE ACROSS THE REGION IN ZONAL UPPER LEVEL FLOW. TEMPS WERE
FORECAST NR THE SEASONAL AVERAGES THROUGH THE PERIOD.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
SEVERAL MORE DISTURBANCES WILL MOVE THROUGH THE RELATIVELY ZONAL
FLOW...KEEPING SHOWER AND STORM CHANCES IN THE FORECAST FOR THE
LONG TERM PD. THERE CONTINUE TO BE TIMING ISSUES BETWEEN MODELS
WITH THE MAIN FRONTAL PASSAGE DURING THE SECOND HALF OF THE WEEK.
WITH LOW CONFIDENCE...FEEL MORE COMFORTABLE KEEPING HIGH CHC POPS
THROUGH THU. THE AREA MAY FINALLY BE PCPN-CHC FREE BY THU NIGHT OR
FRI.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
GENL VFR CONDS EXPD TNGT. SHWRS ARE EXPECTED TO RMN SUFFICIENTLY
ISOLD TO PRECLUDE A TAF MENTION...WITH EXCEPTION FOR ZZV WHICH IS
ON THE ERN FLANK OF A SYNOPTIC MSTR PLUME ON THE ERN FLANK OF A MS
VALLEY TROF.
THAT TROF IS FORECAST TO MOVE RAPIDLY NEWD ON SUNDAY...HENCE RAIN
AND RESTRICTION CHCS WL INCRS FOR UPR OH PORTS. A FEW EMBD TSTMS
ARE ALSO PSBL SO MENTIONED VCTS IN THE TAFS FOR SUN.
OUTLOOK.../SUNDAY NIGHT THROUGH TUESDAY/...ALTHOUGH RAIN CHCS WL
BGN TO DIMINISH...SCT SHWRS MAY YIELD RESTRICTION UNDR CROSSING
DISTURBANCES ON MONDAY AND TUESDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR OHZ050-059-068-069.
PA...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR PAZ014>016-020>023-029-031-073>076.
WV...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY
NIGHT FOR WVZ001>004-012-021>023-041.
&&Hazardous weather outlook, Jul 6, 12:51 PM EST, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
151 PM EDT SAT JUL 6 2013
OHZ039>041-048-049-057-058-PAZ007>009-013-071800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-MUSKINGUM-GUERNSEY-
MERCER-VENANGO-FOREST-LAWRENCE-
151 PM EDT SAT JUL 6 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ001-OHZ050-059-068-069-PAZ014>016-020>023-029-031-073>076-
WVZ001>004-012-021>023-041-071800-
GARRETT-JEFFERSON OH-BELMONT-NOBLE-MONROE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
151 PM EDT SAT JUL 6 2013
...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 7:47 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
847 PM EDT SAT JUL 6 2013
PAZ016-023-070145-
INDIANA PA-JEFFERSON PA-
847 PM EDT SAT JUL 6 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL INDIANA AND
SOUTHERN JEFFERSON COUNTIES...
AT 842 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
PLUMVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLUMVILLE... MARION CENTER... SMICKSBURG...
PUNXSUTAWNEY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4068 7907 4074 7923 4115 7907 4105 7880
4101 7880
07Special weather statement, Jul 6, 8:41 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
941 PM EDT SAT JUL 6 2013
PAZ016-070230-
JEFFERSON PA-
941 PM EDT SAT JUL 6 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN JEFFERSON COUNTY...
AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A STRONG THUNDERSTORM LOCATED 4 MILES SOUTHWEST OF
REYNOLDSVILLE...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
REYNOLDSVILLE... BROCKWAY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4120 7871 4120 7876 4114 7879 4100 7880
4092 7889 4102 7908 4132 7886 4126 7873
4124 7874 4123 7870 4120 7870
07Thunderstorm Wind, Jefferson
- When
- July 6, 9:05 PM EST
- Where
- Jefferson County, 0.69 mi S of Westville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 41.210, -78.850
Law enforcement reported several trees down.
Thunderstorm Wind, Jefferson
- When
- July 6, 9:10 PM EST
- Where
- Jefferson County, 0.52 mi E of Brockway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 41.250, -78.790
Law enforcement reported trees and wires down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, July 6 to 15, 201312 injured · $7.2 million · 1 event
- Rip Current in Florida, July 6, 20131 death · 1 event
- Rip Current in Florida, July 6, 20131 death · 1 event
- Lightning Strike in Minnesota, July 6, 2013$250,000 · 1 event
- Flash Flooding and Flooding in Ohio, July 6, 2013$42,000 · 22 events
- Damaging Winds in Arizona, July 6, 2013$90,000 · 50 kt wind · 3 events
- Damaging Wind in Arizona, July 6, 2013$25,000 · 68 kt wind · 1 event
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2013$13,000 · 14 events
- Excessive Heat and Heat in Pennsylvania, July 6 to 7, 20131 injured · 11 events
- Excessive Heat and Heat in New Jersey, July 6 to 7, 201315 events
- Hail and Damaging Winds in Montana, July 6 to 7, 20131.5 in hail · 10 events
- Hail and Damaging Winds in North Dakota, July 6, 20131.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459899, 459901.